low blood pressure

I find I am really fatigued in the mornings and checking my BP monitor found my blood pressure to be very low, i.e.78-90 apart from taking salt and drinking plenty any suggestions. I have recently started Rivaroxaban 20 mg once daily is that the normal dose to start with. I was on warfarin for 2 years.I am bruising easily on my hands. Have recently undergone surgery and radiotherapy for breast cancer, finished 3 weeks ago, live alone so need to regain my energy. Happy valentines day.

6 Replies

  • Hi there and all good wishes, first, for your permanent recovery. And indeed Valentine's day too.

    My other half has postural low blood pressure and has to take care not to jump out of bed, but get up slowly. I sometimes find him holding onto the wall dizzily at the top of the stairs because he has gone up too quickly. I don't think much can be done for low blood pressure apart from, as you say, keeping up the salt and the fluids and not doing things that make you notice it.

    Yes, 20mgs of rivaroxaban is a standard dose. So much better (I think) than warfarin!

    Were the bruises on your hands spontaneous? If so, google Achenbach syndrome. I used to get these weird, hot little bruises on the fingers when I was on warfarin but don't on rivaroxaban.

  • Commiserations, hope you recover soon - it will take a while to get over the radiotherapy which will make you very fatigued, rest, rest and more rest.

    Our Valentine's day is on Sunday so happy Valentine's to you.

    I have always had low BP - had it all my life - mine today is 98/56 after exercise - which for me is excellent (excellent being up which is counterintuitive to most people!)

    Anything below 90 systolic I notice my energy levels dip significantly & with AF I could not even lift my head off my pillow without going into serious tachycardia.

    Since ablation of AF my BP normally stays above 90 systolic - whenever I saw my GP about it I was always told that I should be pleased as I will not have all the heart problems associated with high BP.

    Ensure salt is sea salt & one with high iodine content can help - but check with your GP first - especially with thyroid probs.

    Sorry to say I have never found anything that helps in the whole of my 65 years - just have to live with it, there is a site which deals only with low BP - STARS or POTS potsuk.com/living - they have good exercises for increasing BP - crouching and blowing out hard for instance which can help but you need to be fit in order to do the exercise.

    I found this link years ago which you may find useful

    nursingtimes.net/clinical-s... but I never found a doctor who would medicate for me!

    Just something else I learned to live with.

  • sorry that is potsuk.org - not .com

  • I don't know what to say but I feel like mentally gibing you all the light in the world .

    I recommend a book for you ..The Untethered soul by Michael Singer .

    Tactfully , I too have been on Warfarin , and was all read to change to Rivo ...what you are on .

    My Dr at the hospital told me there is no known antidote for bleeding when on it .. It can be stopped and blood transfusions help with coagulants. .with Warfarin ..an injection of Vitamin K and half an hour later bleeding stopped .

    Please don't be alarmed .There are benefits and non for every drug and it depends on your lifestyle .

    Please check with your Dr and see what they say .

  • Low BP can be related to lack of salt so eating more salty food can help. But drinking (anything) makes the problem worse because salt is lost in your urine, so only drink when you're thirsty.

    Very low blood pressure can be due to lack of cortisol (Addison's disease) and this could be a result of your recent treatment - a smple blood test can identify this.

  • Thank you for all your replies. I have had a blood test. I am wondering if Bisoprolol is the right drug for me as it has lowered my heart beat to around 50 and am very sensitive to the cold. Now I no longer suffer from Tachycardia, which needed a rate control drug, should I have a rhythm control drug for irregular heart beat.?

You may also like...